advertisement
Question
Posted by: William | 2010/01/14

Depramil and weight gain

Hi, i am a 38 year old male from South African
I have been taking Depramil 20 at 1.5 tabs a day for three months and have noticed significant weight gain.
I have since stopped the meds and would like to know how long it will be until my weight returns to normal.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Actually a more complex isue than you might think. Firstly, I wonder whether you were properly diagnosed as suffering from Depression. If not, then you may not miss the Depramil. Though if on has been on any antidepressant it's wiser to decrease the dose gradually when stopping rather than just to stop abruptly.
If you had a properly diagnosed Depression, then it would not be wise to stop taking the antidepressant without discussing this with your doc, as the depression would still need treatment.
Then the weight. Depression tends to affect our appetite and weight - some people lose appetite and weight ( and regain it as the depression lifts ) ; some gain appetite and weight.
It is also true that it can, especally for some people, be easier to gain weight while on some meds.
Once one has gained weight, for whatever reason, simply stopping the drug won't usually lead to weight loss - one still needs to lose it the old-fashioned way, by careful diet and exercise.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/01/15

Actually a more complex isue than you might think. Firstly, I wonder whether you were properly diagnosed as suffering from Depression. If not, then you may not miss the Depramil. Though if on has been on any antidepressant it's wiser to decrease the dose gradually when stopping rather than just to stop abruptly.
If you had a properly diagnosed Depression, then it would not be wise to stop taking the antidepressant without discussing this with your doc, as the depression would still need treatment.
Then the weight. Depression tends to affect our appetite and weight - some people lose appetite and weight ( and regain it as the depression lifts ) ; some gain appetite and weight.
It is also true that it can, especally for some people, be easier to gain weight while on some meds.
Once one has gained weight, for whatever reason, simply stopping the drug won't usually lead to weight loss - one still needs to lose it the old-fashioned way, by careful diet and exercise.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement